Arkansas, 2023Tornado and Flash Flood in Arkansas, July 14, 2023
July 14, 2023 · NWS TSA · 20 events in 6 counties and zones
Several clusters of strong to severe thunderstorms moved southeast across portions of northwestern Arkansas during the early morning hours of the 14th. The strongest storms produced damaging wind, a brief tornado, and flash flooding in Sebastian County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $267,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several clusters of strong to severe thunderstorms moved southeast across portions of northwestern Arkansas during the early morning hours of the 14th. The strongest storms produced damaging wind, a brief tornado, and flash flooding in Sebastian County.
Additional thunderstorms intensified and became well-organized over Kansas during the day as they moved southeast across the state. These thunderstorms formed a nearly solid line of strong to severe thunderstorms that moved across northwestern Arkansas during the evening. The strongest storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 11:21 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 13, 11:21 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1221 AM CDT Fri Jul 14 2023
...New AVIATION...
.SHORT TERM...
(The rest of tonight)
Issued at 945 PM CDT Thu Jul 13 2023
While confidence is low on the placement of where
the heaviest rain falls later tonight, the very
high precipitable water is concerning. So we have
started with a small flood watch, but will adjust
as the situation develops.
A an area of upward motion has been slowly coming
east across northwest Oklahoma, likely in association
with a weak disturbance aloft. This as a diffuse
front lays across the area from near the Missouri
and Arkansas border into northeast Oklahoma and
then central Oklahoma. Low-level winds should begin
to increase soon from the southwest and start to enhance
a zone of low-level level lift near a some north of
the front. The combination of the above will be increasing
thunderstorm coverage in eastern Oklahoma and northwest
Arkansas soon. At the moment the best overlap of forcing
looks like it will be in northeast Oklahoma. Fortunately the
forcing may not lock in and keep moving. So that would
limit rain amounts some, but the excessive atmospheric
moisture will offset that and likely result in quick 2 or
3 inch rain amounts in the stronger storms, with local
amounts near 5 inches in play. We are watching the evolution
of the new storms in central Oklahoma. The ultimate track of
this activity may necessitate expanding the watch to account
for those storms.
&&
.LONG TERM...
(Tomorrow through Thursday)
Issued at 338 PM CDT Thu Jul 13 2023
Shower and thunderstorm chances are forecast to be ongoing across
parts of the CWA Friday morning before the MCS can push
east/southeast of the region. At the same time...the upper level
ridge is expected to begin retreating westward which will aid in
slightly cooler conditions for Friday afternoon. The warmest/humid
conditions are forecast across parts of southeast
Oklahoma...depending on the exact track of the MCS. Thus for
now...will add Pittsburg/Pushmataha/Choctaw counties into a Heat
Advisory for tomorrow with the potential of possible expansion if
the highest rainfall is more on the far northeast portion of the
CWA.
Another MCS is forecast to push into the region Friday night into
Saturday. This complex could be accompanied with a cool front
sagging southward into the region. Again...severe potentials will
be possible with the Friday night MCS with much of the precip
tapering off Saturday morning. The frontal boundary looks to push
into southeast Oklahoma Saturday with high temps in the upper
80s/low 90s forecast north of the boundary.
One more MCS may try to push southeast across southeast Oklahoma
Saturday night into Sunday morning. The cooler conditions look to
linger into Sunday with highs again in the upper 80s/lower 90s.
This cooler period is expected to be short-lived as the strong
ridge of high pressure over the Desert Southwest again expands
eastward into the Southern Plains. This will allow for the hot and
humid conditions to return the CWA with the precip chances mainly
remaining north of the CWA. High temps in the upper 90s to around
100 deg are forecast for much of the CWA for the middle part of
next week. Looking at the far end of the forecast...the ridge may
retreat west again late next week allowing for thunderstorm
chances to return. This will continue to be monitored.
&&
.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Fri Jul 14 2023
Scattered thunderstorms developing across eastern Oklahoma
currently will impact area sites through the night into
Friday morning before diminishing. MVFR to IFR conditions can
be expected in thunderstorm area. Conditions improve Friday
afternoon before another round of thunderstorms impacts area
sites after 03z Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 94 73 91 72 / 50 50 10 20
FSM 94 75 92 73 / 40 60 20 20
MLC 94 75 92 73 / 30 40 10 30
BVO 93 69 90 69 / 50 60 10 10
FYV 89 70 88 68 / 50 70 20 10
BYV 89 69 88 68 / 60 70 30 10
MKO 93 72 91 71 / 50 70 20 20
MIO 91 69 90 69 / 50 70 20 10
F10 93 72 90 71 / 40 60 10 30
HHW 93 77 93 75 / 20 20 10 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for OKZ049-053-073.
Flood Watch until 10 AM CDT this morning for OKZ055>058-061>063-
067>069-072.
AR...None.
&&
SHORT TERM...08
LONG TERM....20
AVIATION...10Hazardous weather outlook, Jul 13, 4:36 PM CST, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
536 PM CDT Thu Jul 13 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
536 PM CDT Thu Jul 13 2023
... Scattered Strong to Severe Storms Tonight...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Mainly after 10pm.
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...After 10pm.
DANGEROUS HEAT.
RISK...Significant to Critical.
AREA...Area Wide.
ONSET...Now... decreasing after sunset.
AREA AT GREATEST RISK...Eastern Oklahoma and West-central Arkansas.
DISCUSSION...
Hot, humid, and unstable conditions continue across the area. Scattered
thunderstorms are expected to develop tonight in northeast Oklahoma
and northwest Arkansas. While a complex of storms is forecast to move
into northeast Oklahoma after Midnight and continue into Arkansas.
A few of the storms could be severe with strong winds the main concern.
The merging of the initial storms with the complex may result in a zone
of very heavy rain late tonight from parts of northeast Oklahoma into
northwest Arkansas. Rainfall in this corridor of 2 to 3 inches is
could occur, with a local extreme near 5 inches possible. Trends for
this will be monitored. A Flood Watch may be needed later tonight as
the potential becomes more clear.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Dangerous Heat Potential.
TUESDAY and WEDNESDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Little change in the current weather pattern is expected into Sunday with daily
chances of thunderstorms and high heat and humidity. Given the extreme instability
that is across the area, local flooding and very strong wind gusts will be possible
with the stronger storms. If a well organized storm complex can form in the next few
days, a higher-end wind event could develop.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers should follow the forecasts closely the next several days as the
severe weather potential in this type of weather pattern can ramp down or up very
quickly.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 14, 1:00 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 AM CDT Fri Jul 14 2023
OKZ062-067>070-072-140730-
Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Mayes OK-Wagoner OK-
200 AM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of northwestern
Sequoyah, southeastern Mayes, southwestern Adair, southeastern
Wagoner, Cherokee and northeastern Muskogee Counties through 230 AM
CDT...
At 200 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Scraper to 4 miles southwest of
Tahlequah to 4 miles northwest of Pumpkin Center. Movement was
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Tahlequah...
Wagoner... Stilwell...
Fort Gibson... Okay...
Hulbert... Marble City...
Eldon... Proctor...
Peggs... Pumpkin Center...
Maryetta... Cookson...
Cherokee Landing State Park... Bunch...
Sequoyah State Park... Lake Tenkiller State Park...
Box... Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3585 9463 3567 9464 3552 9495 3574 9524
3599 9549 3619 9506
TIME...MOT...LOC 0700Z 316DEG 19KT 3607 9495 3585 9502 3576 9518
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 14, 1:14 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT Fri Jul 14 2023
OKZ054>057-061-062-140800-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
214 AM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of western Craig,
northern Rogers, northeastern Osage, northwestern Mayes, Washington
and Nowata Counties through 300 AM CDT...
At 214 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Grainola to near Bartlesville to 4 miles
southwest of Foyil. Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Claremore...
Nowata... Pawhuska...
Dewey... Chelsea...
Barnsdall... Oologah...
South Coffeyville... Copan...
Ramona... Ochelata...
Delaware... Foyil...
Avant... Lenapah...
Talala... Vera...
Wann... New Alluwe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9538 3673 9509 3632 9555 3640 9579
3642 9580 3642 9585 3662 9644 3692 9675
3698 9675 3700 9668
TIME...MOT...LOC 0714Z 250DEG 26KT 3694 9662 3672 9597 3638 9555
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 1:29 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
229 AM CDT Fri Jul 14 2023
ARZ001-010-019-OKZ057-058-062-063-069-140815-
Benton AR-Washington AR-Crawford AR-Adair OK-Craig OK-Delaware OK-
Ottawa OK-Mayes OK-
229 AM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of Benton, northwestern
Crawford, Washington, southeastern Craig, Delaware, southern Ottawa,
northeastern Mayes and northeastern Adair Counties through 315 AM
CDT...
At 229 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Ketchum to 2 miles southwest of Decatur to near
Chester. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Vinita...
Jay... Cedarville...
Natural Dam... Bella Vista...
Lowell... Grove...
Farmington... Prairie Grove...
Gentry... Elkins...
Tontitown... Gravette...
West Fork... Lincoln...
This includes the following highways,
Interstate 44 between mile markers 283 and 306.
Interstate 49 between mile markers 35 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3683 9462 3650 9462 3650 9416 3586 9396
3550 9439 3615 9475 3642 9521 3684 9510
TIME...MOT...LOC 0729Z 242DEG 18KT 3653 9504 3630 9448 3566 9420
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 1:59 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
259 AM CDT Fri Jul 14 2023
ARZ010-019-029-OKZ069-072-076-140900-
Sebastian AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-
Le Flore OK-
259 AM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of Crawford,
northwestern Sebastian, southwestern Washington, Sequoyah,
southeastern Adair and northeastern Le Flore Counties through 400 AM
CDT...
At 258 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles east of Stilwell to 5 miles southwest of
Short to 2 miles west of Sallisaw. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Cedarville...
Mountainburg... Natural Dam...
Alma... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Bonanza... Gans...
Marble City... Chester...
Moffett... Rudy...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 15.
Interstate 40 in Oklahoma between mile markers 302 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3571 9415 3528 9420 3518 9467 3552 9494
3563 9475 3584 9458
TIME...MOT...LOC 0758Z 308DEG 22KT 3580 9454 3552 9456 3546 9485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 2:02 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
302 AM CDT Fri Jul 14 2023
OKZ054>058-061>063-140900-
Craig OK-Osage OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-
Washington OK-Mayes OK-
302 AM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of Craig, northeastern
Rogers, northwestern Delaware, northeastern Osage, Ottawa,
northwestern Mayes, northern Washington and Nowata Counties through
400 AM CDT...
At 302 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Chautauqua to 12 miles north of
New Alluwe to 3 miles southeast of Adair. Movement was northeast at
35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Miami...
Vinita... Baxter Springs...
Nowata... Grove...
Dewey... Commerce...
Chelsea... Fairland...
Afton... Quapaw...
Adair... South Coffeyville...
Copan... Welch...
Bernice... Ketchum...
Delaware... Bluejacket...
This includes Interstate 44 between mile markers 264 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9462 3675 9462 3633 9530 3665 9561
3695 9637 3700 9627
TIME...MOT...LOC 0802Z 242DEG 30KT 3697 9620 3678 9542 3642 9522
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 14, 2:06 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
306 AM CDT Fri Jul 14 2023
ARZ001-002-010-011-140900-
Carroll AR-Madison AR-Benton AR-Washington AR-
306 AM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of Benton, Madison,
central Carroll and northeastern Washington Counties through 400 AM
CDT...
At 306 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Bella Vista to 2 miles southeast of Fayetteville.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Berryville... Huntsville...
Eureka Springs... Bella Vista...
Lowell... Farmington...
Pea Ridge... Elkins...
Tontitown... West Fork...
Cave Springs... Greenland...
Highfill... Garfield...
Gateway... Beaver...
This includes Interstate 49 between mile markers 56 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3593 9349 3597 9425 3650 9441 3650 9350
3597 9346
TIME...MOT...LOC 0806Z 260DEG 26KT 3647 9429 3605 9411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHEvent by event
18 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Sebastian
- When
- July 14, 2:30 AM CST
- Where
- Sebastian County, 1 mi N of Hackett
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.194, -94.420
Strong thunderstorm wind blew down trees between Bonanza and Hackett.
Thunderstorm Wind, Sebastian
- When
- July 14, 2:36 AM CST
- Where
- Sebastian County, 0.47 mi N of (Fsm)ft Smith Muni A
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.337, -94.370
The ASOS at the Fort Smith Regional Airport measured 70 mph thunderstorm wind gusts.
Thunderstorm Wind, Sebastian
- When
- July 14, 2:40 AM CST
- Where
- Sebastian County, 1.85 mi E of Ft Smith
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Social Media
- Coordinates
- 35.376, -94.388
Strong thunderstorm wind blew down a tree onto a house.
Thunderstorm Wind, Sebastian
- When
- July 14, 2:49 AM CST
- Where
- Sebastian County, 0.46 mi N of (Fsm)ft Smith Muni A
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.337, -94.370
The ASOS at the Fort Smith Regional Airport measured 74 mph thunderstorm wind gusts.
Thunderstorm Wind, Sebastian
- When
- July 14, 2:50 AM CST
- Where
- Sebastian County, 0.41 mi SSW of Barling
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 35.324, -94.302
Strong thunderstorm wind blew down a tree onto a house.
Tornado, Sebastian
- When
- July 14, 3:03 AM CST to 3:11 AM CST
- Where
- Sebastian County, 1.27 mi SSE of Huntington to 3.39 mi S of Mansfield
- Rating
- EF1
- Path length
- 3.4 mi
- Path width
- 550 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.064, -94.259
This tornado developed on the northwest side of Mansfield, where trees were damaged. It moved southeast across the west and south sides of town. Trees were uprooted, numerous large tree limbs were snapped throughout town, poles were blown down, and homes were damaged. Trees fell onto several homes, severely damaging them. South of Mansfield, the tornado moved south-southeast uprooting a number of trees along and east of Highway 378, before dissipating on the east side of Lake Spur. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.
Flash Flood, Sebastian
- When
- July 14, 3:06 AM CST to 6:30 AM CST
- Where
- Sebastian County, 2.38 mi SSE of Oak Park to 0.75 mi WNW of Ft Smith
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 35.401, -94.357
Widespread flooding was reported across the city of Fort Smith, with several water rescues conducted. At least three homes were impacted by flooding.
Thunderstorm Wind, Benton
- When
- July 14, 6:52 PM CST
- Where
- Benton County, 3.31 mi NNW of Bella Vista
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.476, -94.249
Strong thunderstorm wind blew down a tree.
Thunderstorm Wind, Benton
- When
- July 14, 7:05 PM CST
- Where
- Benton County, 1.12 mi SE of Bentonville Muni Arp
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 36.337, -94.207
Strong thunderstorm wind snapped large tree limbs onto two cars at a hotel.
Thunderstorm Wind, Benton
- When
- July 14, 7:11 PM CST
- Where
- Benton County, Rogers
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 36.330, -94.120
Strong thunderstorm wind snapped large tree limbs, and blew down power lines.
Thunderstorm Wind, Carroll
- When
- July 14, 7:28 PM CST
- Where
- Carroll County, 1 mi W of Eureka Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.400, -93.748
Strong thunderstorm wind snapped large tree limbs.
Thunderstorm Wind, Washington
- When
- July 14, 7:40 PM CST
- Where
- Washington County, 0.37 mi NNW of (Fyv)fayetteville Ar
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.005, -94.172
The ASOS at Drake Field (FYV) measured 67 mph thunderstorm wind gusts.
Thunderstorm Wind, Crawford
- When
- July 14, 8:43 PM CST
- Where
- Crawford County, 1.62 mi WSW of Smeltzer
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.459, -94.345
Thunderstorm wind gusts were measured to 65 mph.
Thunderstorm Wind, Crawford
- When
- July 14, 8:43 PM CST
- Where
- Crawford County, 2.47 mi WNW of Smeltzer
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.481, -94.362
Strong thunderstorm wind blew down a tree onto Old Uniontown Road.
Thunderstorm Wind, Crawford
- When
- July 14, 8:43 PM CST
- Where
- Crawford County, 1.01 mi NE of Van Buren
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.440, -94.337
Strong thunderstorm wind blew down several large trees in Van Buren.
Thunderstorm Wind, Crawford
- When
- July 14, 8:43 PM CST
- Where
- Crawford County, 0.34 mi NE of Van Buren
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.434, -94.346
Strong thunderstorm wind blew down a tree onto a house on Mulberry Street.
Thunderstorm Wind, Crawford
- When
- July 14, 8:49 PM CST
- Where
- Crawford County, 0.35 mi NE of Alma
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.483, -94.225
Strong thunderstorm wind blew down trees onto Highway 64 in Alma.
Thunderstorm Wind, Crawford
- When
- July 14, 8:52 PM CST
- Where
- Crawford County, 0.79 mi NNW of Alma
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.491, -94.236
Strong thunderstorm wind snapped numerous large tree limbs.
Thunderstorm Wind, Franklin
- When
- July 14, 8:56 PM CST
- Where
- Franklin County, 0.68 mi S of Ozark
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.490, -93.831
Strong thunderstorm wind blew down trees.
Thunderstorm Wind, Franklin
- When
- July 14, 8:58 PM CST
- Where
- Franklin County, 2.23 mi ENE of Webb City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.490, -93.792
Strong thunderstorm wind blew down a large tree in Ozark Country Estates.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, July 14 to 30, 202366 deaths · 10 events
- Excessive Heat in Nevada, July 14 to 18, 20236 deaths · 7 events
- Heat in Texas, July 14, 20232 deaths · 2 events
- Excessive Heat in California, July 14 to 18, 20231 death · 7 events
- Hail and Damaging Winds in Kansas, July 14, 2023$1.1 million · 1.75 in hail · 4 events
- Flash Flooding in Vermont, July 14 to 18, 2023$750,000 · 4 events
- Flash Flooding and Damaging Winds in Florida, July 14 to 17, 2023$258,000 · 50 kt wind · 25 events
- Lightning Strike in North Carolina, July 14, 2023$400,000 · 1 event
- Damaging Winds in District of Columbia, July 14, 2023$310,000 · 61 kt wind · 4 events
- Flash Flooding and Debris Flow in Virginia, July 14 to 16, 2023$125,000 · 18 events
- Damaging Winds in Kansas, July 14, 2023$160,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Pennsylvania, July 14, 20231 injured · $73,000 · 52 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1121087, 1118568, 1121089, 1118570, 1121090, 1118576, 1121086, 1121097, 1121095, 1121098, 1121092, 1121094, 1121100, 1121102, 1121103, 1121107, 1121104, 1121106, 1121105, 1121108.